Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Mar 24, 2016, 9:41 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2016, 9:41 AM EDT (13:41 UTC)
- Expired
- Mar 24, 2016, 4:30 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
669 WHUS72 KTAE 241341 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 941 AM EDT THU MAR 24 2016 ...PERIODS OF GUSTY SOUTH TO SOUTHEAST WINDS POSSIBLE WEST OF APALACHICOLA TODAY... .STRONG WINDS UP TO 23 KNOTS HAVE BEEN OBSERVED AT THE 60NM OFFSHORE BUOY SOUTH OF PANAMA CITY...AND DATA ANALYSIS SUGGESTS THAT AREAS OF 20 KNOT WINDS MAY PERSIST THROUGH PART OF THE DAY TO THE WEST OF APALACHICOLA. THEREFORE...A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THOSE AREAS. GMZ750-770-242100- /O.NEW.KTAE.SC.Y.0023.160324T1341Z-160324T2100Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 941 AM EDT THU MAR 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PEAK WINDS: 20 TO 23 KNOTS. GUSTS UP TO 28 KNOTS. * PEAK SEAS: 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
870 WHUS72 KTAE 242030 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 PM EDT THU MAR 24 2016 GMZ750-770-242130- /O.CAN.KTAE.SC.Y.0023.000000T0000Z-160324T2100Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 430 PM EDT THU MAR 24 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED AS THE OVERALL WINDS ARE MAINLY IN THE SMALL CRAFT EXERCISE CAUTION RANGE, HOWEVER WITH THUNDERSTORMS MOVING THROUGH THE MARINE AREA THIS EVENING, STRONG WINDS WILL BE POSSIBLE AS THE STORMS MOVE THROUGH. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 6:50 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 24, 6:50 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 650 AM EDT THU MAR 24 2016 .Aviation... [Through 12Z Friday] A cold front will approach the region today and slow as it moves over us this evening. VFR conditions are expected until late in the afternoon with increasing cloudiness at MVFR levels this evening as the front approaches. MVFR-IFR vsbys will also be possible with storms ahead of the cold front which will begin to spread from west to east across the area around 21Z. Winds from the south will be gusty ahead of the front and may be more variable and even gustier during stronger storms. Winds will then shift to the northwest behind the front late in the period. && .Prev Discussion [339 AM EDT]... .Near Term [Today through Friday]... At the surface, a potent cold front stretches across the Plains from northeastern Kansas across eastern Oklahoma and central Texas. Higher in the atmosphere, this system is being sustained by a +PV anomaly associated with a cut off low over the Nebraska-Kansas border. This upper level anomaly will lift northeastward as the low weakens into an open wave by the early morning hours. The upper level low will steer the surface system northeastward with it, with both lifting into the Great Lakes by this evening and off toward New Brunswick by Friday evening. Although the upper level dynamics will be lifting northward through the period, the low and mid level wind fields and instability will still be favorable across the southeast for thunderstorms to be strong to severe. SBCAPE will be around 800-1000 J/kg across the western half of our area Thursday afternoon and evening and may increase up to 1000-1400 J/kg across the eastern Big Bend and southwest Georgia on Friday afternoon. The 0-6 km shear will be around 40 kts across the area both days with 0-1 km shear of about 20-30 kts. This shear will allow some of the storms ahead of the cold front to become organized enough to produce marginally severe winds and possibly a few lower end tornadoes. Additionally, mid level lapse rates will be about 7 C/km, which could aid in hail growth with these storms. Precipitable water will also be elevated with these storms, with the GFS showing about 1.5-1.75" PWATs across the region. The system should remain progressive enough to prevent flash flooding concerns, but we could see about 1-2" of rain through Friday evening. .Short Term [Friday night Through Saturday]... A stalled frontal boundary will be in place across Northeast Florida out into the Gulf of Mexico. A disturbance moving through the southern stream flow will lead to showers and thunderstorms developing along the front and lifting northward through the day. Model guidance continues to remain split regarding the intensity of this system on Saturday. There seems to be reasonably good consensus that there will be rain in the area - it's more a question of how much. The GFS continues to be on the stronger side with rainfall amounts, with the NAM/Euro lighter. Overall, went with a north-south PoP gradient with the highest values along and south of I-10. Extensive cloudiness will keep temperatures during the afternoon in the mid 70s. .Long Term [Saturday Night Through Thursday]... With one wave moving east of the region on Saturday evening, the frontal zone will remain nearly stationary across the southern portion of the region. Model guidance shows a second southern stream advancing across the Central Gulf Sunday morning ahead of a northern stream trough racing across the Central Plains. This system should have a good deal more forcing to work with - thus feel this system Sunday into Monday will present the greatest heavy rainfall threat. The 24/00z Euro seems to have shifted toward the GFS with a little greater QPF this cycle. As a result, have increased PoPs for Sunday into the 70-80 percent range with noticeably higher QPF. By Sunday night, the trailing northern stream trough will be moving across the Tennessee River Valley and should be sufficiently strong to sweep the frontal zone south of the forecast area by Monday afternoon. Drier air will begin to arrive on Tuesday, with a stretch of dry conditions lasting through Wednesday. Thursday looks to feature a return to active weather as the next system nears the region. Still a lot of details to be worked out at long ranges, but it appears as though Thursday looks wet, with some potential for another round of heavy rainfall. Throughout the period, temperatures are expected to be above climatology, especially with respect to overnight lows early in the period. Some cooler and drier air will arrive Tue-Wed, but should only return temperatures to climatology - before warming again ahead of Thursday's storm system. .Marine... Winds will increase to near cautionary levels today ahead of an approaching storm system. A frontal boundary will stall across the marine area on Friday evening. Though prevailing winds should remain on the low side through the weekend, periods of rain are expected over the marine area through Monday. .Fire Weather... Hazardous fire weather conditions are not expected through at least early next week. .Hydrology... Three separate periods of rainfall over the next few days will lead to the potential for river flooding by the end of the weekend and into next week. While there's still some uncertainty with respect to the amounts, it looks at this point like the primary threat will be more river flooding and less urban flooding. The most at risk areas for flooding would be our western areas, where recent rains have stream flows at or just above normal. Total rainfall from the three systems Thursday evening through Sunday night could be in the 3 to 5 inch range with isolated heavier totals possible. && .Preliminary Point Temps/PoPs... Tallahassee 76 66 77 64 75 / 30 70 60 40 60 Panama City 74 65 72 62 72 / 40 70 40 30 60 Dothan 78 61 74 55 77 / 50 80 40 10 40 Albany 79 64 73 58 75 / 30 80 50 10 40 Valdosta 81 66 77 64 75 / 20 60 70 40 60 Cross City 80 66 79 67 77 / 20 40 50 50 60 Apalachicola 72 67 74 65 72 / 30 60 50 50 70 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...MOORE MARINE...GODSEY FIRE WEATHER...MOORE HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 11:24 AM EDT | Rip Current Statement | TAE | Bay, Walton | 13 hr |
| Mar 24, 4:32 PM EDT | Special Marine Warning | TAE | 118 min | |
| Mar 24, 4:47 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 28 min |
| Mar 24, 7:48 PM EDT | Special Marine Warning | TAE | 87 min | |
| Mar 24, 7:53 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 37 min |
| Mar 24, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 21 min |
| Mar 24, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Quitman, Randolph, Terrell | 19 min |
| Mar 24, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Coffee | 23 min |
| Mar 24, 4:26 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Houston | 34 min |
| Mar 24, 4:54 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 36 min |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.